Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 16, 2019, 2:21 AM CDT for 8 counties in Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2019, 2:21 AM CDT (07:21 UTC)
- Expired
- Jun 16, 2019, 2:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
Counties Butler County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS
The radar
The Wichita radar (KICT), 110 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2187 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.8
The text
As transmitted.
124
WWUS83 KICT 160721
SPSICT
Special Weather Statement
National Weather Service Wichita KS
221 AM CDT Sun Jun 16 2019
KSZ069-070-093>096-098>100-160745-
Montgomery KS-Wilson KS-Butler KS-Cowley KS-Greenwood KS-Labette KS-
Chautauqua KS-Neosho KS-Elk KS-
221 AM CDT Sun Jun 16 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Wilson County in southeastern Kansas...
Butler County in south central Kansas...
Cowley County in south central Kansas...
Southern Greenwood County in southeastern Kansas...
Labette County in southeastern Kansas...
Chautauqua County in southeastern Kansas...
Neosho County in southeastern Kansas...
Elk County in southeastern Kansas...
* Until 245 AM CDT.
* At 217 AM CDT...National Weather Service meteorologists were
tracking numerous strong thunderstorms across the Flint Hills and
southeast Kansas. These storms were moving very slowly in
variable directions.
Pea to dime size hail and winds to 55 mph are possible with these
storms.
* Locations impacted include...
El Dorado, Arkansas City, Winfield, Andover, Parsons, Independence,
Augusta, Chanute, Rose Hill, Neodesha, Fredonia, Cherryvale,
Oswego, Douglass, Towanda, Erie, Sedan, Altamont, Benton and Udall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central and southeastern Kansas.
LAT...LON 3702 9714 3787 9715 3779 9596 3773 9596
3772 9509 3711 9507
TIME...MOT...LOC 0718Z 265DEG 49KT 3764 9686
$$
KLEINSASSERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 16, 12:33 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 16, 12:33 AM CDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1233 AM CDT Sun Jun 16 2019 .SHORT TERM...(This evening through Sunday night) Issued at 330 PM CDT Sat Jun 15 2019 A pronounced shortwave trough over New Mexico this afternoon (per water vapor imagery), will propagate slowly eastward over the southern Plains tonight into Sunday. A weak surface-850 mb cold front, extending from southeast Nebraska to central and southwestern Kansas, will sink slowly southward. By early Sunday evening, the front should extend from central Missouri across southeast Kansas to western Oklahoma. The front and approaching mid-level shortwave trough will be potential trigger mechanisms for thunderstorms. Initial isolated strong-severe storms could form by early this evening along the front in central Kansas where the inhibition is weakening. Storm activity should increase across northern Oklahoma/southern Kansas later this evening/overnight, as moisture transport develops/strengthens in response to a weak low-level jet, coincident with very weak height falls aloft. Will taper rain chances from 20/30% in central Kansas, to likely (60-70%) in the far south tonight. MUCAPE of 2500-4000 j/kg, deep-layer shear of 25-35 knots, and strong downdraft CAPE of ~1500 j/kg will support isolated occurrences of large hail, however damaging winds would be the most probable severe threat with cold pool development likely. Localized strips of heavy rainfall are also possible mainly in the south, given higher precipitable water and slow Corfidi propagation vectors. Will maintain 20-30% thunderstorm chances in south-central and southeast Kansas for Sunday-Sunday night, as the shortwave trough continues its slow migration across Oklahoma and southern Kansas. -Caruso .LONG TERM...(Monday through Saturday) Issued at 330 PM CDT Sat Jun 15 2019 By Monday morning, the upper-level low will be located in the vicinity of northern Oklahoma and southern Kansas, with the stationary surface front stretching across far southeast Kansas, extending both northeast-ward towards the St. Louis metro area and southwest-ward towards Oklahoma City. During the morning commute, lingering showers and thunderstorms will be possible roughly along and east of the Kansas Turnpike. Instability parameters will have decreased somewhat so showers/thunderstorms are not likely to be severe by this time as they continue to weaken in intensity as they track to the southeast. Models differ on the solution for the remainder of the day on Monday from the afternoon-evening, with the ECMWF and GFS suggesting weak 500mb ridging across central Kansas in the wake of the exiting system (keeping the forecast dry), while the NAM keeps this ridging slightly further to the west. Thinking that this ridging will likely keep rain chances in check for central Kansas for much of the day, so have trended back pops here for this issuance, keeping in mind they may need to be trimmed even further with later forecasts. Overnight Monday night and through Wednesday morning, a series of mid/upper shortwaves will usher in more chances for periodic showers and thunderstorms across the forecast area. Although widespread severe storms appear unlikely, a few storms could be strong during this period. A break in the active pattern looks to come during the day on Thursday when most of the area should remain dry before storm chances increase once again by Friday evening and into Saturday. Temperatures throughout the extended period will largely remain below normal values, with highs in the low 80s Monday - Wednesday. Temperatures are expected to warm back up to near climatology during the latter portion of the workweek, with temperatures reaching the upper 80s or low 90s. -Vaughan && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1226 AM CDT Sun Jun 16 2019 Messy aviation forecast with good instability across southern half of forecast area, but flow aloft is weak so much of the movement is cold pool dominated. Will have tempo TSRA at KICT and KCNU for several hours early on, then transitioning to VCTS into the morning. Anticipate precipitation to end before mid morning at KICT,although KCNU could linger well into the moring with approaching upper low. This will also play into chances this afternoon as effective surface boundary may be quite diffuse. Anticipating only isolated at best this afternoon at KCNU with some support from northern side of upper low and slight uptick during the evening. -Howerton && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 67 83 64 83 / 60 20 20 20 Hutchinson 65 84 63 83 / 40 10 10 30 Newton 65 82 64 81 / 50 20 10 30 ElDorado 67 81 64 81 / 60 20 20 30 Winfield-KWLD 67 82 64 82 / 60 40 20 30 Russell 64 84 60 83 / 10 10 10 30 Great Bend 64 83 60 83 / 10 10 10 20 Salina 65 86 62 84 / 10 10 10 30 McPherson 64 84 62 82 / 30 10 10 30 Coffeyville 69 82 65 83 / 70 50 30 50 Chanute 67 82 64 82 / 60 40 30 40 Iola 67 82 64 82 / 60 30 20 40 Parsons-KPPF 66 82 65 83 / 70 40 30 40 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...JMC LONG TERM...TAV AVIATION...PJH
Hazardous weather outlook, Jun 15, 4:42 PM CDT, 9 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 442 PM CDT Sat Jun 15 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-162145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 442 PM CDT Sat Jun 15 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight A few clusters of strong to severe thunderstorms are expected to develop tonight, mainly to the south of a Great Bend to Salina line. The main storm threats will be wind gusts of 60 to 75 mph and localized heavy rainfall and flooding. A more isolated threat for large hail up to golfball size will exist through about sunset. The Cow Creek near Hutchinson remains in flood and the Smoky Hill River near Lindsborg will remain near flood. Please refer to the latest river and flood statements for details. .DAYS TWO THROUGH SEVEN...Sunday through Friday A few strong storms with locally heavy rainfall and gusty winds may linger Sunday morning before diminishing. However, there will be a chance for additional scattered thunderstorms redeveloping in south-central and southeast Kansas Sunday afternoon and night. Isolated strong to severe downburst wind gusts and locally heavy rainfall will be the main threats, with the greater risk near the Oklahoma border. Periodic chances for thunderstorms are in the forecast from Monday through Friday. Some of these storms will be strong to marginally severe with locally heavy rainfall. The Cow Creek near Hutchinson is forecast to remain in flood until Sunday evening and near flood through Tuesday morning. Smoky Hill River near Lindsborg will also remain near flood through Tuesday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Jun 16, 1:26 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
126 AM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM FLASH FLOOD KINGMAN 37.65N 98.11W
06/16/2019 KINGMAN KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED FLOODING OF SOME INTERSECTIONS
ALONG HIGHWAY 54 IN THE TOWN OF KINGMAN.
&&
CDJSpecial weather statement, Jun 16, 1:49 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Wichita KS
149 AM CDT Sun Jun 16 2019
KSZ069-083-093-160715-
Butler KS-Cowley KS-Sedgwick KS-
149 AM CDT Sun Jun 16 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Southwestern Butler County in south central Kansas...
Northwestern Cowley County in south central Kansas...
Eastern Sedgwick County in south central Kansas...
* Until 215 AM CDT.
* At 147 AM CDT...National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 5 miles
north of Benton to Towanda to near Augusta to near Douglass...and
moving east at 35 mph.
Wind gusts up to 55 mph are possible with these storms.
* Locations impacted include...
Wichita, Derby, El Dorado, Andover, Augusta, Bel Aire, Mulvane,
Rose Hill, Douglass, Towanda, Benton, Leon, Kechi, Eastborough,
Potwin, Atlanta, Northeast Wichita, East Wichita, Mcconnell Air
Force Base and Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central Kansas.
LAT...LON 3741 9715 3748 9715 3748 9724 3790 9728
3791 9716 3793 9715 3797 9693 3780 9667
3767 9665 3740 9665
TIME...MOT...LOC 0648Z 261DEG 30KT 3786 9713 3778 9700 3766 9697 3749
9697
KLEINSASSERSpecial weather statement, Jun 16, 1:58 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Wichita KS
158 AM CDT Sun Jun 16 2019
KSZ069-093>096-098>100-160730-
Montgomery KS-Wilson KS-Butler KS-Cowley KS-Labette KS-Chautauqua KS-
Neosho KS-Elk KS-
158 AM CDT Sun Jun 16 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northern Montgomery County in southeastern Kansas...
Wilson County in southeastern Kansas...
Southeastern Butler County in south central Kansas...
Northern Cowley County in south central Kansas...
Northern Labette County in southeastern Kansas...
Northern Chautauqua County in southeastern Kansas...
Neosho County in southeastern Kansas...
Elk County in southeastern Kansas...
* Until 230 AM CDT.
* At 155 AM CDT...National Weather Service meteorologists were
tracking numerous strong thunderstorms along a line extending from
7 miles northeast of Winfield to 7 miles northeast of Longton to
near Walnut...and moving northeast at around 15 mph.
Pea to dime size hail and winds to 50 mph are possible with these
storms.
* Locations impacted include...
Winfield, Parsons, Independence, Chanute, Neodesha, Fredonia,
Cherryvale, Erie, Udall, Howard, St. Paul, Burden, Thayer, Altoona,
Moline, Longton, Elk City, Buffalo, Grenola and Atlanta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central and southeastern Kansas.
LAT...LON 3722 9597 3722 9652 3724 9715 3747 9714
3756 9652 3761 9652 3760 9596 3773 9596
3773 9509 3739 9509 3738 9508 3731 9508
TIME...MOT...LOC 0657Z 221DEG 16KT 3734 9688 3746 9599 3756 9510
KLEINSASSERLocal storm report, Jun 16, 2:12 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
212 AM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM FLOOD SOUTH WICHITA 37.60N 97.31W
06/16/2019 SEDGWICK KS LAW ENFORCEMENT
FLOODING REPORTED AT PAWNEE AND MCLEAN,HARRY AND
WASHINGTON INSECTIONS.
&&
CDJLocal storm report, Jun 16, 2:15 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
215 AM CDT SUN JUN 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 AM TSTM WND GST STROTHER FIELD AIRPORT 37.16N 97.03W
06/16/2019 M68 MPH COWLEY KS ASOS
&&
CDJSpecial weather statement, Jun 16, 2:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Wichita KS
221 AM CDT Sun Jun 16 2019
KSZ069-070-093>096-098>100-160745-
Montgomery KS-Wilson KS-Butler KS-Cowley KS-Greenwood KS-Labette KS-
Chautauqua KS-Neosho KS-Elk KS-
221 AM CDT Sun Jun 16 2019
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Montgomery County in southeastern Kansas...
Wilson County in southeastern Kansas...
Butler County in south central Kansas...
Cowley County in south central Kansas...
Southern Greenwood County in southeastern Kansas...
Labette County in southeastern Kansas...
Chautauqua County in southeastern Kansas...
Neosho County in southeastern Kansas...
Elk County in southeastern Kansas...
* Until 245 AM CDT.
* At 217 AM CDT...National Weather Service meteorologists were
tracking numerous strong thunderstorms across the Flint Hills and
southeast Kansas. These storms were moving very slowly in
variable directions.
Pea to dime size hail and winds to 55 mph are possible with these
storms.
* Locations impacted include...
El Dorado, Arkansas City, Winfield, Andover, Parsons, Independence,
Augusta, Chanute, Rose Hill, Neodesha, Fredonia, Cherryvale,
Oswego, Douglass, Towanda, Erie, Sedan, Altamont, Benton and Udall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
Torrential rainfall is also occurring, and may lead to localized
flooding. Do not drive your vehicle through flooded roadways.
&&
A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
south central and southeastern Kansas.
LAT...LON 3702 9714 3787 9715 3779 9596 3773 9596
3772 9509 3711 9507
TIME...MOT...LOC 0718Z 265DEG 49KT 3764 9686
KLEINSASSERThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:29 PM CDT | Special Weather Statement | ICT | Kingman | 31 min |
| Jun 15, 9:33 PM CDT | Severe Thunderstorm Warning | ICT | Kingman | 42 min |
| Jun 15, 9:45 PM CDT | Special Weather Statement | ICT | Sedgwick | 15 min |
| Jun 15, 9:50 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Sedgwick | 40 min |
| Jun 15, 10:00 PM CDT | Special Weather Statement | ICT | Marion | 15 min |
| Jun 15, 10:22 PM CDT | Areal Flood Warning | ICT | Kingman, Sedgwick | 12 hr |
| Jun 15, 10:34 PM CDT | Special Weather Statement | ICT | Harper | 11 min |
| Jun 15, 10:37 PM CDT | Special Weather Statement | ICT | Sedgwick | 8 min |
| Jun 15, 10:44 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 31 min |
| Jun 15, 10:47 PM CDT | Severe Thunderstorm Warning | ICT | Chase, Marion | 43 min |
| Jun 15, 10:52 PM CDT | Severe Thunderstorm Warning | ICT | Reno, Sedgwick | 38 min |
| Jun 15, 11:19 PM CDT | Areal Flood Warning | ICT | Harper | 8 hr |
| Jun 15, 11:26 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 8 hr |
| Jun 15, 11:27 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 33 min |
| Jun 15, 11:32 PM CDT | Special Weather Statement | ICT | Harper | 13 min |
| Jun 15, 11:45 PM CDT | Special Weather Statement | ICT | Chase | 15 min |
| Jun 15, 11:51 PM CDT | Areal Flood Warning | ICT | Reno | 12 hr |
| Jun 15, 11:54 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 36 min |
| Jun 16, 12:04 AM CDT | Special Weather Statement | ICT | Cowley | 26 min |
| Jun 16, 12:08 AM CDT | Special Weather Statement | ICT | Harvey | 37 min |
| Jun 16, 12:10 AM CDT | Special Weather Statement | ICT | Chase | 35 min |
| Jun 16, 12:23 AM CDT | Flash Flood Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 4 hr |
| Jun 16, 12:33 AM CDT | Special Weather Statement | ICT | Elk, Neosho, Wilson | 27 min |
| Jun 16, 12:36 AM CDT | Special Weather Statement | ICT | Kingman | 24 min |
| Jun 16, 12:41 AM CDT | Special Weather Statement | ICT | Sedgwick | 34 min |
| Jun 16, 1:00 AM CDT | Areal Flood Warning | ICT | Chautauqua, Elk, Labette, Montgomery, Neosho, Wilson | 12 hr |
| Jun 16, 1:08 AM CDT | Special Weather Statement | ICT | Chautauqua | 37 min |
| Jun 16, 1:13 AM CDT | Special Weather Statement | ICT | Neosho, Wilson | 32 min |
| Jun 16, 1:23 AM CDT | Special Weather Statement | ICT | Sedgwick | 37 min |
| Jun 16, 1:45 AM CDT | Flash Flood Warning | ICT | Chautauqua, Elk, Labette, Montgomery, Neosho, Wilson | 6 hr |
| Jun 16, 1:49 AM CDT | Special Weather Statement | ICT | Butler | 26 min |
| Jun 16, 1:58 AM CDT | Special Weather Statement | ICT | Cowley, Elk, Neosho, Wilson | 32 min |
| Jun 16, 2:27 AM CDT | Areal Flood Warning | ICT | Butler, Cowley, Elk, Greenwood | 12 hr |
| Jun 16, 2:53 AM CDT | Areal Flood Warning | ICT | Labette, Montgomery | 12 hr |
| Jun 16, 9:00 AM CDT | River Flood Warning | ICT | Kingman | 11 hr |
| Jun 16, 10:09 AM CDT | Areal Flood Warning | ICT | Kingman, Sedgwick | 11 hr |
| Jun 16, 10:14 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 10 hr |
| Jun 16, 11:42 AM CDT | Areal Flood Warning | ICT | Reno | 9 hr |
| Jun 16, 12:57 PM CDT | Areal Flood Warning | ICT | Neosho | 24 hr |
| Jun 16, 3:49 PM CDT | Special Weather Statement | ICT | Sedgwick | 41 min |
| Jun 16, 5:37 PM CDT | Special Weather Statement | ICT | Kingman | 23 min |
| Jun 16, 6:35 PM CDT | Special Weather Statement | ICT | Harper | 25 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.